Pennsylvania, 2013Flooding and Damaging Winds in Pennsylvania, June 13, 2013
June 13, 2013 · NWS PBZ · 32 events in 7 counties and zones
A thunderstorm complex that developed in conjunction with a strengthening surface low over northern Indiana propagated westward towards the region late on the 12th. Out ahead of this system, strong speed shear and instability contributed to supercellular development along a warm frontal boundary that bisected the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $78,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex that developed in conjunction with a strengthening surface low over northern Indiana propagated westward towards the region late on the 12th. Out ahead of this system, strong speed shear and instability contributed to supercellular development along a warm frontal boundary that bisected the region. Several reports of large hail and damaging winds were reported before the bow echo reached eastern Ohio very early on the 13th. This bow echo, with a history of widespread wind damage, then crossed through the forecast area through 6am, causing several reports of downed trees and wires through much of eastern Ohio, northern West Virginia, and southwestern Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 13, 1:14 AM EST, 46 minutes earlier.
Area forecast discussion, Jun 13, 1:14 AM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
214 AM EDT THU JUN 13 2013
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES AND OHIO VALLEY
REGION THROUGH THURSDAY...FOLLOWED BY BUILDING HIGH PRESSURE LATE
FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 6 AM...
THE 00Z KPBZ SOUNDING INDICATED FAIRLY STRONG VEERING IN THE
LOWEST 3 KM OF THE ATMOSPHERE WITH 0-3 KM HELICITY VALUES
APPROACHING 300 M2/S2. GIVEN FAIRLY STRONG LAPSE RATES FROM THE
SURFACE UP TO ROUGHLY 500 MB AND STRONG SPEED SHEAR EVEN ABOVE THE
LAYER WITH STRONG VEERING...A MULTITUDE OF THREATS CONTINUE TO BE
POSSIBLE OVER THE AREA EVEN VERY LATE THIS EVENING WITH
TORNADOES...DAMAGING WIND...AND LARGE HAIL ALL BEING VERY REAL
THREATS ACROSS THE SOUTHERN TWO-THIRDS OF THE AREA. IN
ADDITION...A WELL DEVELOPED BOWING SQUALL LINE IS CLEARLY EVIDENT
ON RADAR SCREAMING SOUTHEASTWARD OUT OF INDIANA INTO OHIO AT THIS
HOUR WITH A FORWARD SPEED OF ROUGHLY 50 KTS. WHEN CONSIDERING THIS
TRANSLATION ON TOP OF WIND GENERATED VIA DOWNBURSTS WITH THE
LINE...WIND SPEEDS IN ASSOCIATION WITH THIS LINE ARE QUITE LIKELY
TO BE WELL IN EXCESS OF 70 KTS OVER A WIDE AREA AS IT PASSES
THROUGH SOUTHERN OHIO...SOUTHWESTERN PENNSYLVANIA...AND NORTHERN
WEST VIRGINIA.
WHILE ONGOING DEVELOPMENT IS LARGELY SMALL SUPERCELLULAR
DEVELOP EMT...HIGH RESOLUTION AND GLOBAL MODELS AS WELL AS SIMPLE
RADAR EXTRAPOLATION INDICATE WE ARE FAR FROM EVEN IN THE BEST
LARGE SCALE PLACEMENT YET FOR CONVECTIVE DEVELOPMENT AND
PROPAGATION. THE BEST MOMENTUM ALOFT AND AT 850 MB HAS YET TO
REACH THE AREA...AND IS UNLIKELY TO DO SO FOR SEVERAL MORE
HOURS...WHICH WILL LIKELY BE COINCIDENT WITH THE ARRIVAL OF THE
SQUALL LINE. THIS MEANS THE WORST IS LIKELY TO START TO AFFECT THE
AREA AFTER 2 AM...AND LIKELY EXIT THE SOUTHEASTERN PART OF THE
AREA BY 6 AM.
WATER VAPOR IMAGERY REALLY SHEDS A LOT OF LIGHT ONTO THE ONGOING
UPSTREAM SITUATION IN TERMS OF WHY DEVELOPMENT IS SO PERSISTENT
AND STRONG FOR SUCH A LONG TIME. A VERY DEEP TROPOPAUSE FOLD IS
EVIDENT FROM SOUTHEASTERN SOUTH DAKOTA TOWARD CENTRAL ILLINOIS AT
THE MOMENT...WITH MODEL PROJECTIONS AND WATER VAPOR IMAGERY
SUGGESTING THIS EXTENDS DOWN BELOW 700 MB AT THE MOMENT. AS THE
OVERNIGHT CONTINUES...THIS FOLD IS SET TO TRACK EASTWARD WITH
SIMILAR DEPTH INTO WESTERN PENNSYLVANIA. THIS WILL WORK TO
CONTINUOUSLY FEED MID-LEVEL DRY AIR INTO THE CONVECTIVE
DEVELOPMENT ALONG THE FRONT GIVEN WESTERLY AND WEST-SOUTHWESTERLY
FLOW AT 700 MB. WITH WEAK LOW LEVEL INVERSIONS LIKELY TO DEVELOP
BASED UPON SOUNDINGS OVERNIGHT...STRONG MID-LEVEL DRY
INTRUSION...AND A CONTINUATION OF STRONG LAPSE RATES ABOVE
BASICALLY THE LOWEST 1000-2000 FEET OF THE ATMOSPHERE...THERE IS
LITTLE DOUBT CONVECTIVE DEVELOPMENT SHOULD BE ABLE TO SCREAM
DOWNSTREAM INTO THE AREA TONIGHT. THAT SAID...THE CONTINUATION OF
A LARGE HAIL AND DAMAGING WIND/DOWNBURST THREAT SEEMS QUITE
REASONABLE RIGHT THROUGH MORNING ALL THE WHILE THE FLOODING THREAT
GETS PROGRESSIVELY HIGHER DUE TO CONVECTIVE TRAINING. POPS WERE
KEPT CATEGORICAL ALL NIGHT...AND DAMAGING WINDS/LARGE HAIL/HEAVY
RAIN WERE CONTINUED IN THE GRID FOR THE ENTIRETY OF THE NIGHT.
FRIES
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
THE SFC LOW AND A CDFNT WL PUSH E OF THE AREA THU AFTN...BRINGING
A GRDL END TO THE SHWRS/TSTMS. LOCALLY HEAVY RAINFALL STILL PSBL
IN THE MRNG. BEST THREAT FOR ANY SVR WEA SHOULD GENLY BE TO OUR E.
A WK VORT MAXES DROPS SE ACRS THE AREA FRI SO ONLY MENTIONED SLGT
CHC POPS FOR SHWRS. HIGH PRES QUICKLY BLDS IN LTR FRI AND SAT WITH
CLRG CONDS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LONG WAVE PATTERN LOOKS TO FAVOR TROUGHING OVER THE GREAT LAKES
AND NORTHEASTERN REGION OF THE COUNTRY THROUGH THE PERIOD WITH
SEVERAL ILL-TIMED SHORT WAVE SYSTEMS LIKELY TO EVOLVE IN THE
NORTHWESTERLY FLOW ALOFT. THIS WILL BRING CHANCES OF SHOWERS AND
THUNDERSTORMS THROUGH MOST OF THE EXTENDED FORECAST. THIS SHOULD
KEEP TEMPERATURES FROM REALLY GETTING TOO WARM DURING ANY PARTICULAR
PERIOD OF THE LONG TERM AT LEAST UNTIL MID-WEEK NEXT WEEK. BY THAT
TIME...LONG WAVE RIDGING SHOULD START TO EDGE FROM THE PLAINS TOWARD
THE WESTERN GREAT LAKES...BRINGING A GRADUAL END TO UNSETTLED
CONDITIONS OVER OUR REGION.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THUNDERSTORM COMPLEX CURRENTLY OVER CENTRAL OHIO IS PROGGED TO CROSS
THE FORECAST AREA AND ESSENTIALLY ALL TAF SITES WITHIN THE NEXT
COUPLE OF HOURS. IFR CONDITIONS ARE EXPECTED AS WELL AS HIGH WIND
GUSTS - LIKELY OVER 50KTS. TRIED TO TIME THE PROGRESSION OF THE
SYSTEM AS IT MOVES ACROSS...HOWEVER...AMENDMENTS MAY BE NEEDED.
PERIODS OF MODERATE RAINFALL WILL KEEP THE CHANCES FOR RESTRICTIONS
THROUGH AT LEAST MIDDAY SUNDAY BEFORE THE DEPARTING LOW PRESSURE
SWINGS A COLD FRONT THROUGH THE REGION. THE MODEL SOUNDS DO SUGGEST
SOME LINGERING INSTABILITY SO THUNDER COULD NOT BE COMPLETELY RULED
OUT. HOWEVER...WITH CONFIDENCE REMAINING QUITE LOW...ONLY SHRA WAS
CARRIED AFTER 10Z FOR NOW.
SOUTHERLY WINDS WILL REMAIN VARIABLE AND GUSTY IN THUNDERSTORMS. A
GRADUAL W-NW SHIFT IS EXPECTED BY LATE THURSDAY. WIND GUST TO 25KTS
WILL CONTINUE TO BE POSSIBLE WITH THE LOWS DEPARTURE.
.OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRES WL RTN VFR TO REGIONAL PORTS FOR FRI AND SAT. PCPN AND
RESTRICTION CHCS WL INCRS AGAIN SUNDAY INTO MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ039>041-
048>050-057>059-068-069.
PA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ007>009-
013>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Jun 13, 12:35 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
135 AM EDT THU JUN 13 2013
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-140545-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
135 AM EDT THU JUN 13 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH 302
IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 11:45 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1245 AM EDT THU JUN 13 2013
WVZ021>023-130530-
MARION WV-MONONGALIA WV-PRESTON WV-
1245 AM EDT THU JUN 13 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PRESTON...SOUTH CENTRAL
MONONGALIA AND SOUTHEASTERN MARION COUNTIES...
AT 1241 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WORTHINGTON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WORTHINGTON... MONONGAH... FESTUS...
FARMINGTON... BENTONS FERRY... BARRACKVILLE...
FAIRMONT... COLFAX... VALLEY FALLS...
WINFIELD... BROWNS CHAPEL... GLADESVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3930 7990 3943 7990 3944 7995 3940 8002
3938 8007 3940 8010 3939 8020 3943 8027
3944 8032 3952 8033 3953 7958 3927 7958Special weather statement, Jun 12, 11:46 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1246 AM EDT THU JUN 13 2013
WVZ041-130530-
TUCKER WV-
1246 AM EDT THU JUN 13 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN TUCKER COUNTY...
AT 1245 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
PLEASANT RUN...MOVING EAST AT 30 MPH.
WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PLEASANT RUN... ELK...
CANAAN VALLEY STATE PARK... LANEVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3897 7940 3897 7951 3902 7974 3904 7978
3905 7978 3909 7933 3907 7929 3898 7933
3896 7935Special weather statement, Jun 13, 12:08 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
108 AM EDT THU JUN 13 2013
OHZ050-059-PAZ029-WVZ002>004-130615-
BELMONT OH-BROOKE WV-JEFFERSON OH-MARSHALL WV-OHIO WV-WASHINGTON PA-
108 AM EDT THU JUN 13 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BELMONT...
NORTHEASTERN MARSHALL...OHIO...SOUTH CENTRAL JEFFERSON...SOUTHERN
BROOKE AND SOUTHWESTERN WASHINGTON COUNTIES...
AT 104 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
DILLONVALE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT... MARTINS FERRY... YORKVILLE...
WHEELING... TILTONSVILLE... RAYLAND...
WARWOOD... CLEARVIEW... BETHLEHEM...
WINDSOR HEIGHTS... TRIADELPHIA... WEST LIBERTY...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4021 8033 3998 8051 4006 8089 4024 8071
Special weather statement, Jun 13, 12:23 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
123 AM EDT THU JUN 13 2013
PAZ029-031-075-130615-
FAYETTE PA-GREENE PA-WASHINGTON PA-
123 AM EDT THU JUN 13 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENE...
NORTHWESTERN FAYETTE AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 123 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MARIANNA...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARIANNA... BENTLEYVILLE... BROWNSVILLE...
CALIFORNIA...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4023 7999 4003 7982 3996 8020 4004 8027
Local storm report, Jun 13, 12:56 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
156 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG RIVESVILLE 39.53N 80.12W
06/13/2013 MARION WV EMERGENCY MNGR
TREES REPORTED DOWN
&&
EVENT NUMBER PBZ1301935
DARNLEYSpecial weather statement, Jun 13, 1:41 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
241 AM EDT THU JUN 13 2013
OHZ041-050-PAZ020-WVZ001-130715-
BEAVER PA-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-
241 AM EDT THU JUN 13 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HANCOCK...NORTHERN
JEFFERSON...SOUTHEASTERN COLUMBIANA AND SOUTHERN BEAVER COUNTIES...
AT 237 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
SALINEVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SALINEVILLE... BERGHOLZ... HAMMONDSVILLE...
WELLSVILLE... NEW CUMBERLAND...
TOMLINSON RUN STATE PARK... NEWELL...
NEW MANCHESTER... EAST LIVERPOOL... CHESTER...
BLACKHAWK... HARSHAVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4075 8024 4059 8021 4052 8030 4047 8091
4056 8092 4056 8087 4064 8086 4064 8091
4065 8092Thunderstorm Wind, Allegheny
- When
- June 13, 2:00 AM EST
- Where
- Allegheny County, 1.26 mi ENE of Mc Kees Rocks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Post Office
- Coordinates
- 40.480, -80.060
Local Post Office reported numerous trees down.
Thunderstorm Wind, Allegheny
- When
- June 13, 2:36 AM EST
- Where
- Allegheny County, 0.53 mi W of Forest Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.480, -80.140
Local law enforcement reported a utility pole cracked in half and wires down near Kennedy Township.
Thunderstorm Wind, Mercer
- When
- June 13, 3:07 AM EST
- Where
- Mercer County, 0.76 mi SSE of West Middlesex
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.171, -80.442
State official reported trees down in Shenango Township.
Thunderstorm Wind, Allegheny
- When
- June 13, 3:10 AM EST
- Where
- Allegheny County, 0.73 mi W of Ben Avon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.499, -80.064
Law enforcement reported a tree down blocking Elizabeth and California Avenues.
Thunderstorm Wind, Butler
- When
- June 13, 3:10 AM EST
- Where
- Butler County, 0.87 mi SE of Harmony
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.770, -80.120
The public reported several trees down southeast of Zelienople.
Thunderstorm Wind, Allegheny
- When
- June 13, 3:20 AM EST
- Where
- Allegheny County, 0.87 mi NE of Mc Kees Rocks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 40.480, -80.070
The public reported trees down.
Thunderstorm Wind, Butler
- When
- June 13, 3:20 AM EST
- Where
- Butler County, 0.69 mi N of Criders Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.690, -80.100
State official reported trees down in Adams Township.
Thunderstorm Wind, Greene
- When
- June 13, 3:20 AM EST
- Where
- Greene County, 0.69 mi S of Ryerson Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.890, -80.470
State official reported trees and power lines down in and around Richhill Township along Route 88 south.
Thunderstorm Wind, Allegheny
- When
- June 13, 3:25 AM EST
- Where
- Allegheny County, 0.46 mi ENE of Pittock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.481, -80.111
Law enforcement reported trees down on roadway at Speer Drive and Woodland Drive.
Thunderstorm Wind, Washington
- When
- June 13, 3:28 AM EST
- Where
- Washington County, Washington Co Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.130, -80.280
State official reported multiple trees down along route 18.
Thunderstorm Wind, Allegheny
- When
- June 13, 3:30 AM EST
- Where
- Allegheny County, 1.14 mi SSE of Ben Avon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 40.484, -80.044
Broadcast media reported downed trees and power lines blocking Stonelea and Hiawatha Streets.
Thunderstorm Wind, Allegheny
- When
- June 13, 3:30 AM EST
- Where
- Allegheny County, 0.69 mi S of Avalon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 40.490, -80.020
Broadcast media reported large trees down over roadway.
Thunderstorm Wind, Allegheny
- When
- June 13, 3:33 AM EST
- Where
- Allegheny County, 1.89 mi WSW of Sharpsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 40.489, -79.933
Broadcast media reported a tree blocking roadway at the intersection of Butler and Baker Streets.
Thunderstorm Wind, Allegheny
- When
- June 13, 3:33 AM EST
- Where
- Allegheny County, 1.12 mi ENE of Etna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 40.505, -79.950
Broadcast media reported a tree down blocking Mount Royal Boulevard.
Thunderstorm Wind, Allegheny
- When
- June 13, 3:33 AM EST
- Where
- Allegheny County, 2.21 mi WNW of Edgewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 40.440, -79.920
Broadcast media reported a tree down on Beechwood Boulevard.
Thunderstorm Wind, Washington
- When
- June 13, 3:36 AM EST
- Where
- Washington County, Eighty Four
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.180, -80.130
State official reported trees and wires down at the intersection of Route 519 and 136.
Thunderstorm Wind, Allegheny
- When
- June 13, 3:36 AM EST
- Where
- Allegheny County, 0.59 mi NNW of Castle Shannon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.358, -80.055
Local law enforcement reported a tree down blocking Gilkeson Road.
Flood, Allegheny
- When
- June 13, 3:49 AM EST to 9:00 AM EST
- Where
- Allegheny County, 1.58 mi WNW of Brentwood to 1.26 mi E of Dormont
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.380, -79.997
Law enforcement reported that Saw Mill Run was out of its banks with water coming onto roadway.
Thunderstorm Wind, Westmoreland
- When
- June 13, 3:51 AM EST
- Where
- Westmoreland County, North Irwin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.330, -79.700
A member of the public submitted a picture of a 7 to 8 inch diameter tree snapped.
Flood, Westmoreland
- When
- June 13, 4:00 AM EST to 9:00 AM EST
- Where
- Westmoreland County, 0.78 mi N of East Vandergrift to 0.12 mi E of East Vandergrift
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.611, -79.568
The public reported flooded yards and water in at least one basement.
Thunderstorm Wind, Westmoreland
- When
- June 13, 4:01 AM EST
- Where
- Westmoreland County, 0.87 mi NE of Greensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.310, -79.540
State official reported a house damaged by downed tree. Also, several trees were reported down in and around Greensburg.
Thunderstorm Wind, Fayette
- When
- June 13, 4:20 AM EST
- Where
- Fayette County, 0.87 mi NE of Farmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.810, -79.570
The Fayette County emergency management director reported a 1/2 to 1 mile swath of trees down near Farmington in the area of State Route 381 and Rankin Road. The director stated the damage was due to straight line winds.
Thunderstorm Wind, Fayette
- When
- June 13, 4:20 AM EST
- Where
- Fayette County, 0.87 mi NE of Farmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.810, -79.570
The Fayette County emergency management director reported a 1/2 to 1 mile swath of trees down near Farmington in the area of State Route 381 and Rankin Road. The director stated the damage was due to straight line winds.
Flood, Allegheny
- When
- June 13, 4:26 AM EST to 9:00 AM EST
- Where
- Allegheny County, 0.26 mi NW of Elizabeth to 0.22 mi WNW of Elizabeth
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.272, -79.884
State official reported flooding along Irwin Street in Elizabeth.
Flood, Allegheny
- When
- June 13, 4:26 AM EST to 9:00 AM EST
- Where
- Allegheny County, 1.06 mi WNW of Elizabeth to 0.8 mi NW of Elizabeth
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.274, -79.899
State official reported that the intersection of Route 51 and Route 837 in Elizabeth was closed due to flooding.
Thunderstorm Wind, Allegheny
- When
- June 13, 4:30 AM EST
- Where
- Allegheny County, 1.69 mi E of Dormont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 40.396, -79.998
State official reported a lane restriction at the intersection of Route 51 and Whited Street.
Flood, Westmoreland
- When
- June 13, 4:33 AM EST to 9:00 AM EST
- Where
- Westmoreland County, 0.49 mi WNW of Markvue Manor to 0.26 mi ESE of Irwin Inter Co Arpt
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 40.322, -79.779
State official reported that Jacks Run Creek was flooding at the intersection of Lincoln Way and Five Pines Road in North Huntington Township.
Flood, Allegheny
- When
- June 13, 4:35 AM EST to 9:00 AM EST
- Where
- Allegheny County, 1.77 mi S of Option to 1.94 mi SE of Option
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.404, -79.978
State official reported that Becks Run Road was closed due to flooding.
Flood, Westmoreland
- When
- June 13, 4:40 AM EST to 9:00 AM EST
- Where
- Westmoreland County, 0.69 mi SSW of Stonevilla to 0.69 mi NNE of South Greensburg
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.291, -79.525
State official reported minor flooding in the Greensburg/Hempfield area along Pellis Road.
Flood, Allegheny
- When
- June 13, 5:15 AM EST to 7:40 AM EST
- Where
- Allegheny County, 0.61 mi E of West Elizabeth to 0.73 mi E of West Elizabeth
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.272, -79.919
State official reported that debris washed up along the roadway near Riverview Drive and Walton Road in Jefferson Hills Borough.
Flood, Westmoreland
- When
- June 13, 5:18 AM EST to 7:18 AM EST
- Where
- Westmoreland County, 0.87 mi NE of Greensburg to 1.04 mi SSW of Bovard
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.310, -79.540
State official reported minor road flooding in the city of Greensburg.
Flood, Westmoreland
- When
- June 13, 6:00 AM EST to 9:00 AM EST
- Where
- Westmoreland County, 0.2 mi SSE of Cribb to 0.26 mi SSE of Middletown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.277, -79.619
Emergency management in Hempfield Township reported that they closed Cribb Station Road between Route 136 and Middletown Road due to flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 13, 20132 deaths · $1.7 million · 1.5 in hail · 11 events
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flooding in Tennessee, June 13, 2013$296,000 · EF1 · 31 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Tornadoes and Hail in Maryland, June 13, 2013$57,000 · EF0 · 42 events
- Damaging Winds in Ohio, June 13, 2013$271,000 · 55 kt wind · 9 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
- Hail and Damaging Winds in Mississippi, June 13 to 17, 2013$130,000 · 53 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460088, 460090, 460108, 460091, 460110, 460092, 460111, 460112, 460094, 460078, 460095, 460096, 460097, 460099, 460114, 460079, 460101, 460457, 460117, 460459, 460118, 460115, 460116, 460460, 460461, 460106, 460463, 460464, 460466, 460467, 466550, 460468.